Oklahoma, 2005

Hail and Damaging Wind in Oklahoma, August 21, 2005

August 21, 2005 · NWS OUN · 2 events in 1 county or zone

1 hail, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 21, 1:52 PM CST, 3 hours 8 minutes earlier.

Area forecast discussion, Aug 21, 1:52 PM CST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
252 PM CDT SUN AUG 21 2005

.DISCUSSION...
WET PATTERN CONTINUES FOR NW HALF OF THE FA. SHOWERS AND ISOLD
TSTMS HAVE PERSISTED FOR MUCH OF THE DAY FROM ERN TX PANHANDLE
INTO PARTS OF NW OK IN ADVANCE OF S/W MOVING SLOWLY EWD FROM TX
PANHANDLE. WITH VERY MOIST AMS REMAINING IN PLACE HEAVY RAIN IS A
THREAT OVERNIGHT. HEAVY RAIN DURING THE PAST WEEK AND IN PORTIONS
OF WRN AND CNTRL OK AGAIN LAST NIGHT HAS LEFT FFG VALUES REL LOW.
WITH VORT MAX DRIFINTG EWD OVERNIGHT AND MOD LLJ ENHANCING LIFT
EXPECT PRECIP TO BE REL WIDESPREAD OVER THE NW HALF OF THE FA.
WEAK LOW LVL FEATURES MAKE IT MORE DIFF TO PINPOINT FOCUS OF HEAVY
RAIN THREAT...BUT THINK THE THREAT OF HEAVY RAIN IS SUFFICIENT TO
ISSUE FFA FROM WCNTRL INTO CNTRL AND NCNTRL OK FOR TONIGHT. PRECIP
THREAT REMAINS HIGH INTO TUESDAY AS YET ANOTHER WEAK UPR DRIFTS
OVER THE AREA AND MOISTR REMAINS PLENTIFUL. AFTER THAT TREND OF
DECREASING POPS AND INCREASING TEMPS FROM PREV FCST STILL LOOKS
GOOD AND WILL NOT MAKE ANY BIG CHANGES.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  71  87  69  88 /  60  50  40  40
HOBART OK         69  90  70  91 /  70  30  40  30
WICHITA FALLS TX  73  93  70  92 /  30  30  30  30
GAGE OK           65  86  66  89 /  60  40  40  30
PONCA CITY OK     70  85  67  86 /  70  60  40  40
DURANT OK         74  91  71  90 /  30  30  30  40

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH FROM 7 PM SUNDAY TO 7 AM MONDAY FOR OKZ006-
     OKZ007-OKZ011-OKZ012-OKZ014-OKZ015-OKZ016-OKZ017-OKZ018-
     OKZ019-OKZ021-OKZ022-OKZ023-OKZ024-OKZ025-OKZ027-OKZ028-
     OKZ029-OKZ033-OKZ034-OKZ035.

TX...NONE.
&&

02
Hazardous weather outlook, Aug 21, 5:46 AM CST, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
646 AM CDT SUN AUG 21 2005

OKZ004>048-050>052-TXZ083>090-211700-

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT. SEVERE WEATHER IS NOT
ANTICIPATED...BUT SOME THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY
RAINFALL.

DISCUSSION...
SHOWERS AND THUNDERSTORMS THAT MOVED THROUGH PORTIONS OF OKLAHOMA
THIS MORNING ARE WEAKENING AND MOVING OUT OF THE AREA. ANOTHER AREA
OF SHOWERS AND THUNDERSTORMS OVER THE OKLAHOMA AND TEXAS PANHANDLES
AROUND SUNRISE IS SPREADING NORTHEAST AND SOME OF THE SHOWERS WILL
LIKELY AFFECT PORTIONS OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS
LATER THIS MORNING.

ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY
AND OVERNIGHT. SOME OF THE THUNDERSTORMS WILL LIKELY PRODUCE HEAVY
RAINFALL IN SOME LOCATIONS AS ATMOSPHERIC MOISTURE REMAINS VERY DEEP
OVER THE AREA. HOWEVER...INSTABILITY WILL REMAIN SOMEWHAT LIMITED
AND WIND SHEAR WILL BE WEAK... THEREFORE NO ORGANIZED AREAS OF
SEVERE WEATHER ARE ANTICIPATED.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY AUG 22.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THUNDERSTORM OUTLOOK...
THE CHANCE OF THUNDERSTORMS WILL CONTINUE MONDAY AND TUESDAY BEFORE
HIGH PRESSURE IN THE UPPER LEVELS OF THE ATMOSPHERE STRENGTHENS OVER
THE SOUTHERN PLAINS BY THE MIDDLE OF THE WEEK.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.

In the hours before

Special weather statement, Aug 21, 4:05 PM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
505 PM CDT SUN AUG 21 2005

OKZ017-018-212230-
BLAINE OK-KINGFISHER OK-
505 PM CDT SUN AUG 21 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BLAINE AND KINGFISHER
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST OF WATONGA AT 505
PM CDT...MOVING EAST AT 15 MPH.

WINDS AROUND 50 MPH AND TORRENTIAL RAINFALL ARE POSSIBLE WITH THIS
STORM.

PEOPLE IN BLAINE AND KINGFISHER COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

30
Special weather statement, Aug 21, 4:18 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
518 PM CDT SUN AUG 21 2005

OKZ015-212245-
DEWEY OK-
518 PM CDT SUN AUG 21 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR DEWEY COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF CAMARGO AT 518 PM
CDT...MOVING EAST AT 20 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE ALONG WITH
TORRENTIAL RAINFALL.

PEOPLE IN DEWEY COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

30
Special weather statement, Aug 21, 4:20 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
520 PM CDT SUN AUG 21 2005

OKZ023-034-035-037-038-212245-
CADDO OK-COMANCHE OK-GREER OK-KIOWA OK-TILLMAN OK-
520 PM CDT SUN AUG 21 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO...COMANCHE...GREER...
KIOWA AND TILLMAN COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM BOONE TO 7 MILES
SOUTHWEST OF LONE WOLF AT 520 PM CDT...MOVING NORTHEAST AT 15 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE ALONG WITH
TORRENTIAL RAINFALL.

PEOPLE IN CADDO...COMANCHE...GREER...KIOWA AND TILLMAN COUNTIES...
INCLUDING THE CITIES OF HOBART AND LAWTON...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

30
Special weather statement, Aug 21, 4:32 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
532 PM CDT SUN AUG 21 2005

TXZ083-212245-
HARDEMAN TX-
532 PM CDT SUN AUG 21 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARDEMAN COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST OF GOODLETT AT
532 PM CDT...MOVING NORTHEAST AT 20 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THE VERY HEAVY
RAINFALL.

WR
Special weather statement, Aug 21, 4:47 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
547 PM CDT SUN AUG 21 2005

OKZ018-212300-
KINGFISHER OK-
547 PM CDT SUN AUG 21 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR KINGFISHER COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 18 MILES SOUTH OF KINGFISHER AT 547
PM CDT. THE STORM WAS MOVING EAST AT 25 MPH.

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME. VERY HEAVY RAINFALL WILL OCCUR AS THE STORM MOVES ACROSS
THE SOUTHERN HALF OF THE COUNTY.

WR
Special weather statement, Aug 21, 4:54 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
554 PM CDT SUN AUG 21 2005

OKZ015-212315-
DEWEY OK-
554 PM CDT SUN AUG 21 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR DEWEY COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF TALOGA AT 554 PM
CDT...MOVING EAST AT 25 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE ALONG WITH VERY
HEAVY RAINFALL.

WR

The radar

The Vance AFB radar (KVNX), 109 km away, was scanning. The volume nearest the first event began at 22:57 UTC.

Open the radar archive at this moment

Event by event

1 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Dewey

When
August 21, 5:00 PM CST
Where
Dewey County, Taloga
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.033, -98.967

Thunderstorm Wind, Dewey

When
August 21, 5:00 PM CST
Where
Dewey County, Taloga
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
GENERAL PUBLIC
Coordinates
36.033, -98.967

An Apco gas station had its awning roof blown off. The awning was found a block away. An auto body shop also sustained roof damage. Trees and large tree limbs were downed.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473048, 5473049.